Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 267, NWS Springfield, MO

October 26, 2007Douglas County, Howell County, Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at Oct 26, 2007, 9:10 AM CDT for Douglas County, Howell County, Texas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2007, 9:10 AM CDT (14:10 UTC)
Expired
Oct 26, 2007, 12:00 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Unknown

Counties Douglas County, MO, Howell County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 261419
FFWSGF
MOC067-091-215-261700-
/T.NEW.KSGF.FF.W.0239.071026T1410Z-071026T1700Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT FRI OCT 26 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR THE TEST RIVER     
  BELOW THE TEST LEVEE IN...
  NORTHEASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL NOON CDT.

* THIS IS A TEST MESSAGE. 

* THIS IS A TEST MESSAGE. 

THIS IS A TEST MESSAGE. 

THIS IS A TEST MESSAGE. 

LAT...LON 3714 9226 3715 9225 3724 9225 3724 9188
      3692 9189 3692 9226

$$

JLT
1 follow-up statement
000 
WGUS73 KSGF 261429
FFSSGF

TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 AM CDT FRI OCT 26 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

MOC067-091-215-261700-
/T.CON.KSGF.FF.W.0239.000000T0000Z-071026T1700Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-DOUGLAS MO-HOWELL MO-
926 AM CDT FRI OCT 26 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...A FLASH FLOOD WARNING FOR THE TEST RIVER BELOW THE TEST LEVEE 
REMAINS IN EFFECT UNTIL NOON CDT FOR NORTHEASTERN 
DOUGLAS...NORTHWESTERN HOWELL AND SOUTHWESTERN TEXAS COUNTIES...

THIS IS A TEST MESSAGE. 
THIS IS A TEST MESSAGE. 

LAT...LON 3714 9226 3715 9225 3724 9225 3724 9188
      3692 9189 3692 9226

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 7:15 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 26, 7:15 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 AM CDT FRI OCT 26 2007

UPDATED AVIATION

.DISCUSSION...
//245 AM CDT FRI OCT 26 2007//
MAIN FORECAST CHALLENGE FOR THE NEXT 24 HOURS WILL BE ON POPS AS
UPPER LEVEL LOW PRESSURE MOVES NORTH ACROSS EASTERN MISSOURI.
ATTENTION THEN TURNS TO TEMPERATURES THIS WEEKEND AS THE
POTENTIAL EXISTS FOR FROST.

TODAY...UPPER LEVEL LOW PRESSURE WILL SLOWLY PUSH NORTH ACROSS
EASTERN MISSOURI THIS MORNING. THE LOW WILL THEN BE PICKED UP
AND SHUNTED TOWARDS THE GREAT LAKES STARTING THIS AFTERNOON AS AN
UPPER LEVEL TROUGH MOVES ACROSS SOUTHERN CANADA. THEREFORE EXPECT
THE LIGHT RAIN SHOWERS TO PERSIST ACROSS CENTRAL MISSOURI
TODAY...WITH ADDITIONAL RAINFALL AMOUNTS GENERALLY REMAINING BELOW
A TENTH OF AN INCH. EXPECTING VERY LITTLE IN THE WAY OF ACTIVITY
ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THE CLOUDS
AND PRECIPITATION WILL HOLD TEMPERATURES DOWN IN THE 50S.

TONIGHT...SKIES WILL GRADUALLY CLEAR FROM SOUTHWEST TO NORTHEAST
AS THE UPPER LEVEL LOW OPENS UP AND PUSHES INTO THE GREAT LAKES.
MAY STILL SEE AN EVENING SHOWER ACROSS CENTRAL MISSOURI. WILL NEED
TO WATCH FOR FOG DEVELOPMENT IN AREAS THAT RECEIVED PRECIPITATION
IF CLOUDS DO MANAGE TO CLEAR OUT. WENT FAIRLY CLOSE TO MAV
NUMBERS FOR LOWS...WITH THE COOLEST TEMPERATURES LIKELY OVER
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WHERE SKIES WILL CLEAR
FIRST.

SATURDAY...A WEAK COLD FRONT WILL SLIP THROUGH THE AREA. EXPECT
THE FRONT TO BE DRY WITH A LITTLE CLOUD COVER. WINDS WILL INCREASE
OUT OF THE NORTHWEST BEHIND THE FRONT STARTING LATE SATURDAY
MORNING. WENT WITH A BLEND OF THE WARMER MAV AND COOLER MET GIVEN
CONDITIONAL CLIMATOLOGY AND WEAK COLD AIR ADVECTION.

SATURDAY NIGHT THROUGH MONDAY NIGHT...A DRY NORTHWEST FLOW WILL
REMAIN OVER THE REGION AS A LONG WAVE RIDGE AXIS REMAINS
ESTABLISHED NEAR 110 WEST. AT THE SURFACE...HIGH PRESSURE WILL
TAKE ITS TIME NUDGING SOUTH ACROSS THE OHIO AND MID MISSISSIPPI
RIVER VALLEYS. A SURFACE RIDGE AXIS SHOULD FINALLY PUSH SOUTH OF
THE OZARKS MONDAY NIGHT. LIGHT WINDS AND CLEAR SKIES WILL ALLOW
OVERNIGHT LOW TEMPERATURES TO FALL INTO THE 30S OVER MOST AREAS AT
LEAST INTO SUNDAY NIGHT. MAY STILL SEE A FEW 30S OVER SOUTH
CENTRAL MISSOURI MONDAY NIGHT. THERE WILL DEFINITELY BE THE
POTENTIAL FOR AT LEAST PATCHY FROST ON BOTH SATURDAY AND SUNDAY
NIGHT. WILL CONTINUE TO ASSESS THIS SITUATION AS FROST ADVISORIES
MAY BE NEEDED. WENT FAIRLY CLOSE TO THE COOLER MET NUMBERS AS THE
MAV JUST SEEMS TOO WARM WITH THIS TYPE OF REGIME.

TUESDAY THROUGH THURSDAY...THE NORTHWEST FLOW WILL SLOWLY BACK TO
MORE WESTERLY THROUGHOUT THE WEEK AS THE HIGHER HEIGHTS OUT WEST
GET SQUASHED. MAY SEE A FRONT APPROACH THE AREA SOMETIME AROUND
MIDWEEK BUT MOISTURE STILL REMAINS A QUESTION. LOW LEVEL SOUTHERLY
FLOW WILL SUPPORT WARMING TEMPERATURES AT LEAST THROUGH THE EARLY
PART OF THE WEEK WITH TEMPERATURES FAIRLY CLOSE TO NORMAL.

SCHAUMANN

&&

.AVIATION...

FOR THE 1200 UTC KSGF/KJLN TAFS...STUBBORN CLOSED UPPER LOW MOVING
SLOWLY NORTH INTO SOUTHEAST MO HAS PRODUCED WIDESPREAD IFR AND MVFR
CEILINGS...WITH THE LOWEST CEILINGS OVER THE EASTERN PORTIONS OF
THE MO OZARKS. DRIZZLE AND LIGHT RAIN HAS ALSO BEEN MORE PREVALENT
OVER THE EASTERN OZARKS RESULTING IN IFR VISIBILITY AS WELL...EAST
OF THE TAF SITES. WILL LEAVE KJLN IN THE MVFR CATEGORY FOR MUCH OF
THE DAY...BUT FOR KSGF...WILL MAINTAIN AT LEAST TEMPO IFR CEILINGS
THIS MORNING. CEILINGS ARE EXPECTED TO IMPROVE LATE IN THE DAY AND
TONIGHT AS THE LOW MOVES AWAY FROM THE REGION. PROGGED SOUNDINGS ARE
NOT INDICTING MUCH IN THE WAY OF RADIATIONAL FOG DEVELOPMENT LATE
FRI NIGHT...BUT CANT HELP BUT THINK WE WONT SEE AT LEAST SOME
REDUCTION IN VISIBILITY AFTER MIDNIGHT WITH A CLEARING SKY AND LIGHT
WINDS. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 26, 5:34 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 AM CDT FRI OCT 26 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
534 AM CDT FRI OCT 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  PATCHY FROST WILL BE POSSIBLE ON SATURDAY NIGHT AND SUNDAY
  NIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.